Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 4, 2021Aransas County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 4, 2021, 3:56 AM CDT for Aransas County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 3:56 AM CDT (08:56 UTC)
Expired
Aug 4, 2021, 4:30 AM CDT
In force
34 min
Issued by
NWS Corpus Christi, TX

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS84 KCRP 040856
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
356 AM CDT Wed Aug 4 2021

TXZ245-345-040930-
Coastal Aransas-Aransas Islands-
356 AM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ARANSAS COUNTY...

At 355 AM CDT, a strong thunderstorm was located near Lamar, or 10
miles northeast of Rockport. The storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of east central
Aransas County.

LAT...LON 2818 9696 2818 9689 2810 9686 2809 9698
TIME...MOT...LOC 0855Z 359DEG 2KT 2815 9693 

$$

87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:48 AM CDT, 8 minutes earlier.

Area forecast discussion, Aug 4, 3:48 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
348 AM CDT Wed Aug 4 2021

.SHORT TERM (Today through Thursday)...

Deterministic runs predict a upper pattern characterized by a
transition from a weak ridge over the CWA today to a
developing/weak upper trough Thursday. The NAM/GFS predict PWAT
values of at least 2 inches over the CWA during the period. MSAS
analyses depict a weak boundary over the region/CWA. Deterministic
runs predict this boundary to remain quasi-stationary today.
Expect this boundary trigger isolated/scattered convection over
the CWA today. Although the front may dissipate Thursday, the
developing upper trough should contribute to aditional scattered
convection Thursday. Maximum Heat Index values around 106F. Will
not issue an SPS.

&&

.LONG TERM (Thursday Night through Tuesday)...

Models prog a mid/upper level trough extending from the Great Lakes
southward across East and South Texas by Thursday night. Deep
moisture will remain in place with PWATs around 2-2.3 inches. The
combination of the upper trough and deep moisture, along with a
surface trough lifting northward, will keep scattered convection
across S TX Thu night. The best chance of convection will be along
the Rio Grande where the deepest moisture and strongest low level
convergence is progged to be located.

The upper trough will slowly shift to the east with ridging taking
its place through the day Friday. This will begin to bring drier air
across S TX, but isolated to scattered convection will continue
across the area. The best chance of convection on Friday will be
across the Victoria Crossroads due to the proximity to the upper
trough and where the deeper moisture will reside (2 inch PWATs).

Drying of the atmosphere continues through the weekend bringing more
summer like conditions to the area. Isolated convection will remain
possible each day along the sea breeze, mainly across the Victoria
Crossroads where the capping inversion will be weakest.

With the upper ridge in control combined with drier conditions/less
clouds, a warming trend will take place over the weekend into early
next week. Highs are progged to reach triple digits along the Rio
Grande by Sunday. Heat indices ranging from 105 to 109 are expected
each afternoon. Some areas may briefly reach 110-112 over the
weekend and into next week with the potential for Heat Advisories.

&&

.MARINE...
Scattered showers and thunderstorms anticipated today through
Thursday. A weak to moderate onshore flow can be expected Friday
through Saturday, becoming moderate Saturday night and Sunday.
Isolated to scattered showers and thunderstorms expected Friday,
becoming isolated over the weekend and into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    90  77  89  77  92  /  30  30  50  20  20
Victoria          90  76  90  75  92  /  40  30  50  20  40
Laredo            94  76  93  77  97  /  40  40  40  30  20
Alice             92  75  92  74  95  /  40  30  50  10  20
Rockport          90  79  90  80  91  /  30  40  50  20  20
Cotulla           92  76  92  76  95  /  40  50  50  30  20
Kingsville        92  76  92  75  94  /  40  30  40  10  20
Navy Corpus       90  80  89  81  90  /  30  30  40  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Aug 3, 4:38 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
438 AM CDT Tue Aug 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
438 AM CDT Tue Aug 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today with locally heavy rainfall.
Isolated to scattered thunderstorms tonight.

Maximum Heat Index values 105 to 109 degrees over the southern
Coastal Bend today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Maximum Heat Index values at least 105 to 109 degrees expected
Wednesday through Sunday. Maximum Heat Index values may exceed 110
degrees over portions of the Coastal Plains Friday through Monday.

Scattered thunderstorms are expected Wednesday through Thursday.
Isolated to scattered thunderstorms Friday. Isolated thunderstorms
confined to the northeastern portions of South Texas Saturday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
438 AM CDT Tue Aug 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms expected Wednesday through Thursday.
Isolated thunderstorms Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/81

In the hours before

Special weather statement, Aug 3, 9:56 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Corpus Christi TX
956 PM CDT Tue Aug 3 2021

TXZ233-234-040330-
Victoria-Goliad-
956 PM CDT Tue Aug 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...

At 955 PM CDT, a strong thunderstorm was located near Schroeder, or
12 miles west of Victoria. The storm is nearly stationary.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fannin, Schroeder, Coleto Creek Park and Oak Village.

This includes the following highways...
 US Highway 59 between mile markers 645 and 656.
 US Highway 77 between mile markers 582 and 584.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2888 9713 2874 9707 2866 9724 2884 9733
TIME...MOT...LOC 0255Z 066DEG 3KT 2877 9719

CB
Special weather statement, Aug 4, 3:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
356 AM CDT Wed Aug 4 2021

TXZ245-345-040930-
Coastal Aransas-Aransas Islands-
356 AM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ARANSAS COUNTY...

At 355 AM CDT, a strong thunderstorm was located near Lamar, or 10
miles northeast of Rockport. The storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of east central
Aransas County.

LAT...LON 2818 9696 2818 9689 2810 9686 2809 9698
TIME...MOT...LOC 0855Z 359DEG 2KT 2815 9693

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:56 PM CDTSpecial Weather StatementCRPVictoria34 min
Aug 4, 9:11 AM CDTAreal Flood AdvisoryCRPCalhoun2 hr
Aug 4, 4:42 PM CDTSpecial Weather StatementCRPLa Salle33 min
Aug 4, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle118 min
Aug 4, 5:19 PM CDTSpecial Weather StatementCRPLa Salle26 min
Aug 4, 6:41 PM CDTSpecial Weather StatementCRPWebb34 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.